Hail, Lincoln
- When
- August 17, 5:40 PM CST
- Where
- Lincoln County, 4 mi S of Maxwell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -100.533
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 17, 1:30 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT WED AUG 17 2005
.NEAR TERM...
THIS EVENING AND TONIGHT, THUNDERSTORM INITIATION IS MOST LIKELY
IN THE MOISTURE GRADIENT WHERE THE CUMULUS IS ALREADY DEVELOPING.
RUNNING A MODIFIED SOUNDING FROM THE 18Z LBF RAOB GENERATES
CONVECTIVE POTENTIAL ENERGY AT OR ABOVE 2000J/KG. FROM THIS, THE
POTENTIAL FOR LARGE HAIL AND POSSIBLY DAMAGING WIND IS POSSIBLE.
SO, I WILL INCLUDE A MENTION OF SEVERE THUNDERSTORMS AT LEAST UNTIL
MIDNIGHT FOR ALL BUT THE PANHANDLE. STORMS SHOULD END BY EARLY
THURSDAY AS THE SURFACE TROUGH MAKES ITS WAY INTO WESTERN NEBRASKA.
RETURN FLOW IS RE-ESTABLISHED BY EARLY FRIDAY, AND THE LOW LEVEL
THETA-E RIDGE DEVELOPS AGAIN IN NORTH CENTRAL THROUGH SOUTHEAST
NEBRASKA. CONVERGENCE ALONG AN INCOMING CANADIAN FRONT WILL GENERATE
THE LIFT NEEDED FOR THUNDERSTORMS TO DEVELOP. AS A RESULT, THERE IS
A POSSIBILITY OF THUNDERSTORMS IN THE NORTH DURING THE MORNING,
SPREADING ACROSS THE AREA DURING THE AFTERNOON AND ENDING IN THE
NORTH BY LATE FRIDAY EVENING.
&&
.EXTENDED...
FOR THE SUNDAY THROUGH WEDNESDAY TIME PERIOD, THE UPPER RIDGE
BUILDING IN THE WEST SHOULD KEEP THE PATTERN FAIRLY QUIET THROUGH
THE WEEKEND. BY LATE MONDAY, THOUGH, RETURN FLOW FROM THE TEXAS GULF
COAST WILL CAUSE THE LOW LEVEL THETA-E RIDGE TO BUILD IN WESTERN
NEBRASKA, SETTING THE SITUATION UP FOR A BOUT WITH THUNDERSTORMS
WHEN ANOTHER SYSTEM COMES ACROSS TUESDAY AND/OR WEDNESDAY. SOME
UNCERTAINTY STILL PREVAILS IN THE MEDIUM RANGE SIMULATIONS, SO WE
WILL NOT GO TOO HEAVY ON THE PRECIPITATION PROBABILITY, HOLDING TO
15 TO 25 PERCENT FOR THE TIME BEING.
TEMPERATURES WILL WARM SLOWLY THROUGH THE PERIOD WITH MID 80S TO
LOWER 90S SUNDAY THROUGH WEDNESDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z MSL CHART SHOWED CONVERGENCE ALONG A SURFACE
BOUNDARY ACROSS THE EASTERN NEBRASKA PANHANDLE. SURFACE DEWPOINTS TO
THE EAST OF THE BOUNDARY WERE 60-65F. PRECIPITABLE WATER IN THE
DERIVED PRODUCT IMAGERY INDICATED A FAIRLY SHARP MOISTURE GRADIENT
FROM 20MM IN THE EASTERN PANHANDLE TO 40MM IN THE CENTRAL AND NORTH
CENTRAL COUNTIES. THE VISIBLE GOES IMAGERY SHOWED A LINE OF CUMULUS
DEVELOPING IN THE MOISTURE GRADIENT FROM JUST WEST OF VALENTINE TO
JUST WEST OF OGALLALA.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT WED AUG 17 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-182045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT WED AUG 17 2005 /243 PM MDT WED AUG 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH MIDNIGHT CDT...GENERALLY IN AREAS EAST OF LINE FROM VALENTINE IN CHERRY COUNTY...TO IMPERIAL IN CHASE COUNTY. HOWEVER THE GREATEST THREAT WILL EXTEND ACROSS NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY AS AN AREA OF LOW PRESSURE MOVES SLOWLY THROUGH THE PLAINS STATES. THUNDERSTORMS THAT MAY FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME...BUT WITH THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT IN AREAS EAST OF HIGHWAY 83. ALTHOUGH MORE ISOLATED SEVERE STORMS MAY OCCUR INTO PORTIONS OF SOUTHWEST NEBRASKA WITH SPOTTER ACTIVATION POSSIBLE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
The North Platte radar (KLNX), 103 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464950, 5464951.